Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 158, NWS Charleston, WV

September 25, 2025Gallia County, Lawrence County, Ohio; Mason County, West Virginia

NWS Charleston, WV issued this flash flood warning at Sep 25, 2025, 3:02 AM EDT for Gallia County, Lawrence County, Ohio; Mason County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2025, 3:02 AM EDT (07:02 UTC)
Expired
Sep 25, 2025, 6:00 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Gallia County, OH, Lawrence County, OH, Mason County, WV

The radar

The Charleston,WV radar (KRLX), 67 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WGUS51 KRLX 250702
FFWRLX
OHC053-087-WVC053-251000-
/O.NEW.KRLX.FF.W.0158.250925T0702Z-250925T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
302 AM EDT Thu Sep 25 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Southeastern Gallia County in southeastern Ohio...
  Southeastern Lawrence County in southeastern Ohio...
  West Central Mason County in western West Virginia...

* Until 600 AM EDT.

* At 302 AM EDT, Doppler radar and automated rain gauges indicated 
  showers producing heavy rain across the warned area. Between 1.5 
  and 2 inches of rain have fallen. Additional rainfall amounts of 
  0.2 to 1 inch are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain showers.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gallipolis and Gallopolis Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3867 8236 3868 8234 3875 8241 3881 8228
      3884 8215 3876 8210 3864 8225 3863 8232
      3847 8253 3847 8259

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

RPY
2 follow-up statements
834 
WGUS71 KRLX 250851
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
451 AM EDT Thu Sep 25 2025

OHC053-087-WVC053-251000-
/O.CON.KRLX.FF.W.0158.000000T0000Z-250925T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Lawrence OH-Mason WV-
451 AM EDT Thu Sep 25 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS 
MORNING FOR SOUTHEASTERN GALLIA, SOUTHEASTERN LAWRENCE AND WEST 
CENTRAL MASON COUNTIES...

At 451 AM EDT, Doppler radar and automated rain gauges indicated 
that between 1.5 and 2.5 inches of rain have fallen. Flash flooding 
is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by heavy showers.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Gallipolis and Gallopolis Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3867 8236 3868 8234 3875 8241 3881 8228
      3884 8215 3876 8210 3864 8225 3863 8232
      3847 8253 3847 8259

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

RPY
964 
WGUS71 KRLX 250954
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
554 AM EDT Thu Sep 25 2025

OHC053-087-WVC053-251004-
/O.EXP.KRLX.FF.W.0158.000000T0000Z-250925T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gallia OH-Lawrence OH-Mason WV-
554 AM EDT Thu Sep 25 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING 
FOR SOUTHEASTERN GALLIA, SOUTHEASTERN LAWRENCE AND WEST CENTRAL 
MASON COUNTIES...

Flood waters are receding, so the Flash Flood Warning is being 
allowed to expire. However, motorists should continue to exercise 
extreme caution and be prepared for water or debris remaining on 
roadways. Please continue to heed remaining road closures.

Keep attuned to the weather this morning. Additional rainfall is 
moving into the area. Additional Flash Flood Warnings may be needed 
later this morning.


&&

LAT...LON 3867 8236 3868 8234 3875 8241 3881 8228
      3884 8215 3876 8210 3864 8225 3863 8232
      3847 8253 3847 8259

$$

RPY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:02 AM EDT, 2 hours earlier.

Area forecast discussion, Sep 25, 1:02 AM EDT, 2 hours before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
102 AM EDT Thu Sep 25 2025

.SYNOPSIS...
Expect showers/storms through today with cold frontal passage
expected by early Friday. Activity remains a possibility
through the weekend as a few upper level disturbances pass by.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 100 AM Thursday...

Today focus turns to a synoptic feature that will provide
unsettled weather to the area for most of this period. This
feature is a quasi-stationary frontal boundary which will or is
forecast to inch toward the area and pass through eventually by
the end of this period.

PoPs will be high through the morning and afternoon but will
taper off by the evening and subsequently end by late tonight.
Thunderstorm potential will be during the morning and afternoon
at which point the chances will be slightly higher with modest
instability and shear which could promote some stronger
convection with heavier rain rates. The main threat will be
flash flooding as we are elevated for excessive rainfall.

PWATs are down some from the previous day to 1.5 inches and
DCAPE is a lot higher than the previous day therefore heavy
downpours will have potential to come to fruition. Over the
last day or so areas along the Ohio River and northwest of there
are the areas that received the most rainfall amounts. This
will be a hot spot for flash flooding potential more than the
other areas and especially along the mountains who have had less
rainfall totals as well as having higher flash flood guidance
today.

Temperatures today will rise to average for this time of year
and overnight lows will drop only to above average as cloudy
conditions will prevail.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 1215 AM Thursday...

Although a cold front will have already moved east of the area
by Friday morning, an upper trough will push through the region.
With some lingering moisture in the mountains and southern
counties, these areas could see some showers.

Models show that as the upper trough pulls away from the region,
it leaves behind a cut off low over the southeast United
States. This upper low will push some moisture back into the
area, allowing for chances of showers and possible a few
thunderstorms Friday night through the weekend. The best
chances for this precipitation will be over the mountains and
southern counties.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 1215 AM Thursday...

Models show the upper level low continuing to be near the area
through Monday. This will allow for the chances of showers and
possibly thunderstorms, with the best chances over the
mountains and southern counties. The low finally shifts away
from the region on Tuesday, although lingering moisture means
that some showers can still not be ruled out. Models finally
show high pressure building in for Wednesday, providing mostly
dry weather.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 130 AM Thursday...

Conditions will progressively deteriorate through the overnight
and morning hours with some IFR at times under heavy shower
activity. CIGs will then lift slight to MVFR or better by the
afternoon as a frontal passage commences.

By late afternoon VFR should come to light however it will be
short lived as guidance has widespread VIS restrictions along
with low stratus inundating the area overnight tonight.

Winds will be southwesterly today and then changing direction
as frontal passage takes palace to where winds will be out of
the northwest but then to light and variable tonight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of rainfall and associated
restrictions will likely vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                             THU 09/25/25
UTC 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
EDT 1HRLY       23   00   01   02   03   04   05   06   07   08   09   10
CRW CONSISTENCY  H    H    H    H    H    M    H    M    M    H    L    M
HTS CONSISTENCY  L    M    H    H    M    M    M    H    M    M    L    M
BKW CONSISTENCY  M    L    H    H    M    H    H    H    H    M    M    M
EKN CONSISTENCY  H    H    M    L    L    L    L    L    L    L    L    M
PKB CONSISTENCY  H    H    M    M    H    M    H    H    H    H    H    H
CKB CONSISTENCY  M    H    M    L    L    L    L    M    M    H    M    H

AFTER 06Z FRIDAY...
IFR is possible at night with low stratus and/or fog through the
weekend.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/JZ
NEAR TERM...JZ
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...JZ

In the hours before

Special weather statement, Sep 25, 1:30 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
130 AM EDT Thu Sep 25 2025

KYZ101-103-250615-
Boyd-Greenup-
130 AM EDT Thu Sep 25 2025

...HEAVY RAIN WILL CAUSE RAPID RISES ON STREAMS IN NORTHWESTERN BOYD
AND SOUTHEASTERN GREENUP COUNTIES...

Locations impacted include...
Ashland, Naples, Flatwoods, Russell, Raceland, Worthington,
Bellefonte, Westwood, and Summit.

Heavy rain will cause rapid rises on streams and creeks to near
bankfull. This may cause ponding of water on roadways and water
problems in low-lying areas.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3856 8273 3854 8270 3847 8263 3837 8282
      3842 8287
TIME...MOT...LOC 0528Z 234DEG 20KT 3843 8283

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 1:39 AM EDTFlash Flood WarningRLXLawrence7 hr
Sep 25, 2:08 AM EDTFlash Flood WarningRLXGallia, Lawrence7 hr
Sep 25, 8:49 AM EDTAreal Flood WarningRLXLawrence6 hr

Nearby

Flash Flood Warnings in Ohio, 2025Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.